Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 38, NWS Charleston, SC

May 21, 2013Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 21, 2013, 4:14 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 4:14 PM EDT (20:14 UTC)
Expired
May 21, 2013, 5:15 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:25 PM EDTTSTM WND DMG3 Wsw Appleton, SCSC HIGHWAY PATROL REPORTS A TREE DOWN ON ROAD AT INTERSECTION OF REVOLUTIONARY ROAD AND HIGHWAY 3.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1783 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1783 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS52 KCHS 212014
SVRCHS
GAC251-SCC005-212115-
/O.NEW.KCHS.SV.W.0038.130521T2014Z-130521T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 414 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF APPLETON TO BARTON...MOVING SOUTH
  AT 5 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  APPLETON...SEIGLING...MARTIN...MILLETT...BURTONS FERRY LANDING...
  MILLHAVEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8153 3311 8136 3312 8120 3303 8113
      3264 8156 3294 8174
TIME...MOT...LOC 2014Z 018DEG 6KT 3313 8138 3290 8137

$$
4 follow-up statements
437 
WWUS52 KCHS 212038
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT TUE MAY 21 2013

GAC251-SCC005-212115-
/O.CON.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
438 PM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
APPLETON TO MILBURY...MOVING SOUTHWEST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...SEIGLING...
SYCAMORE...ULMER...HILLTONIA...HUNTERS...MILLHAVEN AND BURTONS FERRY
LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3304 8157 3305 8157 3311 8148 3311 8136
      3312 8120 3303 8113 3264 8156 3294 8174
TIME...MOT...LOC 2038Z 038DEG 11KT 3305 8136 3287 8147

$$
236 
WWUS52 KCHS 212048
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT TUE MAY 21 2013

GAC251-SCC005-212115-
/O.CON.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
448 PM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
APPLETON TO 8 MILES SOUTHWEST OF MILBURY...MOVING SOUTHWEST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...SEIGLING...SYCAMORE...
HILLTONIA...HUNTERS...MILLHAVEN AND BURTONS FERRY LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3294 8173 3301 8158 3308 8145 3310 8136
      3309 8120 3304 8113 3303 8113 3264 8156
      3294 8174
TIME...MOT...LOC 2048Z 038DEG 11KT 3303 8139 3282 8150

$$
511 
WWUS52 KCHS 212057
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT TUE MAY 21 2013

GAC251-SCC005-212115-
/O.CON.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
457 PM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
APPLETON TO 8 MILES NORTHEAST OF GREEN HILL...MOVING SOUTHWEST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...SEIGLING...SYCAMORE...
HILLTONIA...HUNTERS...MILLHAVEN AND BURTONS FERRY LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3294 8173 3301 8157 3308 8124 3301 8117
      3264 8156 3294 8174
TIME...MOT...LOC 2058Z 038DEG 11KT 3301 8140 3280 8152

$$
114 
WWUS52 KCHS 212113
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT TUE MAY 21 2013

GAC251-SCC005-212123-
/O.EXP.KCHS.SV.W.0038.000000T0000Z-130521T2115Z/
SCREVEN GA-ALLENDALE SC-
513 PM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN AND
ALLENDALE COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 513 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3294 8173 3301 8157 3308 8124 3301 8117
      3264 8156 3294 8174
TIME...MOT...LOC 2113Z 038DEG 11KT 3297 8143 3276 8155

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:54 PM EDT, 20 minutes earlier.

Area forecast discussion, May 21, 3:54 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT TUE MAY 21 2013

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THURSDAY. A
COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WITH DRY HIGH
PRESSURE BUILDING IN NEXT WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
GENERALLY ALONG AND WEST OF INTERSTATE 95 BY LATE
AFTERNOON...WHILE THE PERSISTENT CONVECTION OVER THE CHARLESTON
TRI COUNTY AREA HAS STEADILY DISSIPATED INTO LIGHT SHOWERS.
EARLIER HEAVY RAIN AND THUNDERSTORMS WORKED OVER THE ENVIRONMENT
NORTH OF BEAUFORT COUNTY FAIRLY WELL...AND LATEST THINKING IS
THAT STRONGEST CONVECTION WILL REMAIN WEST AND SOUTH OF THE TRI
COUNTY. NORTH/NORTHWEST LOW TO MID LEVEL FLOW WILL CONTINUE TO
STEER STORMS FARTHER SOUTH AS THE AFTERNOON PROGRESSES.
MESOANALYSIS REVEALS THAT BEST INSTABILITY STILL PERSISTS ACROSS
THE SOUTHWEST PORTION OF THE FORECAST AREA...AND WILL THUS NEED TO
MONITOR ONGOING CONVECTION ACROSS INLAND AREAS FOR BRIEF
INTENSIFICATION...ESPECIALLY WHERE MESOSCALE BOUNDARY INTERACTIONS
OCCUR. THE OVERALL SEVERE WEATHER POTENTIAL IS LOW CONSIDERING
THAT BEST LAPSE RATES ARE CONFINED WEST OF THE AREA AND THE WIND
PROFILE IS RATHER WEAK. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT WHERE BOUNDARIES MERGE WITHIN THE MORE
UNSTABLE AIR WEST OF INTERSTATE 95. OTHERWISE...HEAVY RAIN DUE TO
SLOW STORM MOTIONS STILL SEEMS TO BE THE MAIN HAZARD INTO EARLY
EVENING.

THUNDERSTORM ACTIVITY IS EXPECTED TO GRADUALLY DISSIPATE AND
BECOME FURTHER CONFINED TO THE WESTERN ZONES WITHIN WANING
HEATING/INSTABILITY AROUND SUNSET. HAVE MAINTAINED A SLIGHT
CHANCE OF RAIN MOST AREAS BY AROUND 00Z...WITH RAIN POTENTIAL
DIMINISHING FROM EAST TO WEST LATER IN THE EVENING INTO THE
OVERNIGHT PERIOD. THE MEANDERING BAGGY UPPER TROUGH WILL STEADILY
WEAKEN AND BECOME ABSORBED INTO A LARGER TROUGH TO THE WEST
THROUGH THE PERIOD. CONSIDERING SOME SHORTWAVE ENERGY WILL LINGER
OVER THE AREA TO MAINTAIN A RIBBON OF DEEP MOISTURE...ONSHORE FLOW
ON THE PERIPHERY OF THE ATLANTIC SURFACE HIGH COULD ALLOW ISOLATED
MARINE SHOWERS TO PUSH LOCALLY ONSHORE AFTER MIDNIGHT.

FOG POTENTIAL IS A BIT DIFFICULT TO DETERMINE...AS MUCH DEPENDS ON
THE PERSISTENCE AND LOCATION OF ANY CLOUD COVER OVERNIGHT. SREF
AND NAM MODEL SOLUTIONS DO NOT INDICATE SIGNIFICANT FOG FORMATION
DESPITE WET SOIL WHERE RAIN OCCURRED THIS AFTERNOON. WILL KEEP
MENTION OF FOG OUT OF THE FORECAST AT THIS POINT AND ALLOW
SUBSEQUENT FORECAST UPDATES TO REASSESS THE ENVIRONMENT LATER THIS
EVENING. EXPECT LOW TEMPERATURES TO RANGE FROM THE MID 60S TO NEAR
70 ALONG THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A FAIRLY SIMILAR PATTERN WILL PERSIST WEDNESDAY AND THURSDAY WITH
BROAD UPPER TROUGHING INLAND AND HIGH PRESSURE OVER THE ATLANTIC.
THIS PATTERN WILL MAINTAIN DEEP MOISTURE OVER THE AREA WITH DECENT
RAIN CHANCES THROUGH THE PERIOD...MOSTLY CONFINED INLAND DURING THE
DAY AND OVER THE ATLANTIC AT NIGHT. THE RISK FOR SEVERE WEATHER
APPEARS LOW GIVEN THE LACK OF ORGANIZATION POTENTIAL...ALTHOUGH
HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. HIGH/LOW
TEMPERATURES WILL ULTIMATELY DEPEND ON CLOUD COVER/RAINFALL BUT
GENERALLY SHOULD BE CLOSE TO SLIGHTLY ABOVE NORMAL.

A COLD FRONT SHOULD PUSH THROUGH FRIDAY MORNING...ALTHOUGH THE
NORTHWEST DOWNSLOPE FLOW WILL HELP TO OFFSET THE COLD ADVECTION.
THIS SHOULD LEAD TO TEMPERATURES CLOSE TO NORMAL IN THE MID 80S. THE
BIGGER CHANGE WILL BE THE DRIER AIR WHICH WILL MAKE IT FEEL A LOT
MORE COMFORTABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THERE IS GOOD MODEL AGREEMENT THAT DRY CANADIAN HIGH PRESSURE WILL
EXPAND SOUTHEAST INTO THE FORECAST AREA OVER THE WEEKEND THEN SHIFT
OFFSHORE. DEWPOINTS LOOK TO DROP INTO THE LOWER 50S SATURDAY AND
SUNDAY...WHICH COMBINED WITH HIGHS IN THE LOWER 80S WILL RESULT IN
PLEASANT SPRING WEATHER. OVERNIGHT LOWS WILL PROBABLY DROP INTO THE
UPPER 50S IN SPOTS. LOW-LEVEL MOISTURE INCREASES EARLY NEXT WEEK AS
THE SURFACE HIGH SHIFTS OFFSHORE...BUT WE DID NOT SEE ANY STRONG
SYNOPTIC SCALE FEATURES TO WARRANT ADDING PRECIP.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE
TERMINALS THROUGH THE AFTERNOON...WITH REDUCED VSBYS AND CIGS
LIKELY WITHIN HEAVIER RAINFALL. AMENDMENTS WILL LIKELY BE NEEDED
TO ACCOUNT FOR RADAR TRENDS DURING THE NEXT SEVERAL HOURS...WITH
MOST THUNDERSTORM ACTIVITY DIMINISHING AFTER SUNSET. GIVEN PRIOR
RAINFALL AND LIGHT WINDS...MVFR OR LOWER CIGS/VSBYS WILL BE
POSSIBLE OVERNIGHT. HOWEVER...DUE TO LOW CONFIDENCE IN TIMING AND
DURATION...HAVE OPTED TO NOT INCLUDE MENTION IN THE TAFS AT THIS
TIME AND ALLOW SUBSEQUENT ISSUANCES TO ADDRESS THIS POTENTIAL.

EXTENDED AVIATION...SPORADIC REDUCTIONS IN CEILINGS/VSBYS MAINLY IN
AFTERNOON/EVENING SHOWERS OR STORMS THROUGH THURSDAY.

&&

.MARINE...
TONIGHT...THE OFFSHORE RIDGE OF HIGH PRESSURE WILL CONTINUE TO
EXTEND WEST ACROSS THE COASTAL WATERS...SUPPORTING SOUTHEAST TO
SOUTH WINDS LESS THAN 15 KT AND SEAS IN THE 2 TO 4 FT
RANGE...HIGHEST OVER OUTER GEORGIA WATERS BEYOND 20 NM.

WEDNESDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL DOMINATE
WITH SOUTHERLY FLOW UNTIL A COLD FRONT PUSHES THROUGH FRIDAY. THE
MUCH COOLER AND DRIER AIR MASS BEHIND THE FRONT WILL MOVE IN AND
LEAD TO INCREASING WINDS AND BUILDING SEAS...POSSIBLY REACHING
ADVISORY LEVELS...AT LEAST ACROSS THE WATERS BEYOND 20 NM.

&&

.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES AND FAVORABLE NORTH/NORTHEAST WINDS COULD
LEAD TO MINOR SALTWATER INUNDATION NEAR THE COAST DURING THE HIGH
TIDE FRIDAY AND SATURDAY EVENING. BY THE TIME OF THE HIGH TIDE
SUNDAY EVENING AS WELL AS MONDAY EVENING...WINDS WILL NOT BE AS
CONDUCIVE BUT MINOR SALTWATER FLOODING WILL STILL BE POSSIBLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...RJB
LONG TERM...JRL
AVIATION...ECT/RJB
MARINE...RJB/WMS
Hazardous weather outlook, May 21, 3:48 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT TUE MAY 21 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-221000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
348 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-221000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
348 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES AND FAVORABLE WINDS
COULD LEAD TO MINOR SALTWATER INUNDATION NEAR THE COAST DURING
THE LATE EVENING HIGH TIDES BEGINNING FRIDAY NIGHT AND CONTINUING
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 21, 1:56 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     LIGHTNING        GOOSE CREEK             32.99N  80.03W
05/21/2013                   BERKELEY           SC   AMATEUR RADIO

            LIGHTNING STRUCK HOUSE AND CAUSED A HOUSE FIRE ON
            CANNON AVENUE.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1300308

TIMTE
Special weather statement, May 21, 2:55 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT TUE MAY 21 2013

GAZ087-088-099-100-114-115-211945-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
255 PM EDT TUE MAY 21 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 345 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GOLOID TO
METTER...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MALLARDS POND...PORTAL...METTER MUNICIPLE AIRPORT...BLITCH...
WESTSIDE...MIDDLEGROUND...PARISH...DOVER...HUNTERS POINTE...
PULASKI...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3280 8163 3242 8156 3205 8211
      3217 8219 3228 8223 3231 8224
TIME...MOT...LOC 1855Z 340DEG 15KT 3270 8167 3239 8208
Local storm report, May 21, 3:08 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HEAVY RAIN       NORTH CHARLESTON        32.85N  79.97W
05/21/2013  U0.00 INCH       CHARLESTON         SC   911 CALL CENTER

            WARNING POINT REPORTED WATER ON ROADS AT THE
            INTERSECTION OF RIVERS AVENUE AND REYNOLDS AVENUE. NO
            ROAD CLOSURES REPORTED.

0146 PM     HEAVY RAIN       NORTH CHARLESTON        32.85N  79.98W
05/21/2013  U0.00 INCH       CHARLESTON         SC   911 CALL CENTER

            WARNING POINT REPORTED WATER ON DORCHESTER ROAD BETWEEN
            MEETING STREET AND RIVERS AVENUE. NO ROAD CLOSURES
            REPORTED.

&&

EVENT NUMBER CHS1300309
EVENT NUMBER CHS1300310

JHP
Special weather statement, May 21, 3:13 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT TUE MAY 21 2013

SCZ040-042-211945-
ALLENDALE-HAMPTON-
313 PM EDT TUE MAY 21 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 345 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BRUNSON...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HAMPTON...CROCKETVILLE...BRUNSON...FAIRFAX...LAKE WARREN STATE
PARK...DUKES...ROUSE...BARTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3268 8130 3297 8145 3302 8116 3289 8103
TIME...MOT...LOC 1914Z 063DEG 7KT 3293 8118
Special weather statement, May 21, 3:38 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT TUE MAY 21 2013

GAZ088-099-100-114-115-212030-
BULLOCH-CANDLER-EVANS-SCREVEN-TATTNALL-
338 PM EDT TUE MAY 21 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 430 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COOPERVILLE TO
COLLINS...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIAN WALK...BRANNEN LAKE...DEERFIELD...HUNTINGTON...IRONGATE...
EXCELSIOR...STATESBORO MUNICIPLE AIRPORT...WESTBROOKE...STATESBORO
MALL...NEW HOPE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3215 8219 3225 8222 3273 8164 3251 8153
      3249 8155 3245 8153 3241 8154 3217 8171
      3215 8178 3211 8176 3204 8181 3189 8216
      3191 8222 3193 8224
TIME...MOT...LOC 1938Z 338DEG 7KT 3258 8168 3216 8220
Special weather statement, May 21, 3:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE MAY 21 2013

GAZ088-SCZ040-042-212030-
ALLENDALE-HAMPTON-SCREVEN-
344 PM EDT TUE MAY 21 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 430 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BARTON...MOVING SOUTHWEST AT 10 MPH.
OTHER STROMS WILL MOVE IN FROM BARNWELL COUNTY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...ROUSE...VALENTINE...BALDOCK...MARTIN...MILBURY...AVERILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3311 8133 3296 8113
      3281 8126 3271 8146 3297 8168
TIME...MOT...LOC 1944Z 067DEG 10KT 3291 8128

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:04 PM EDTSpecial Weather StatementCHSEvans26 min
May 20, 8:28 PM EDTSpecial Weather StatementCHSEvans32 min
May 20, 9:07 PM EDTSpecial Weather StatementCHSEvans38 min
May 21, 2:55 PM EDTSpecial Weather StatementCHSBulloch, Candler50 min
May 21, 3:38 PM EDTSpecial Weather StatementCHSBulloch, Evans, Tattnall52 min
May 21, 4:30 PM EDTSpecial Weather StatementCHSBulloch, Evans, Tattnall45 min
May 21, 5:05 PM EDTSpecial Weather StatementCHSLong40 min
May 21, 5:44 PM EDTSpecial Weather StatementCHSLong46 min
May 21, 6:45 PM EDTSpecial Weather StatementCHSEffingham30 min
May 21, 7:10 PM EDTAreal Flood AdvisoryCHSEffingham95 min
May 21, 7:14 PM EDTSpecial Weather StatementCHSEffingham31 min
May 21, 6:05 AM EDTAreal Flood AdvisoryCHSBerkeley115 min
May 21, 12:07 PM EDTAreal Flood AdvisoryCHSCharleston113 min
May 21, 12:27 PM EDTFlash Flood WarningCHSCharleston2 hr
May 21, 12:51 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston114 min
May 21, 3:13 PM EDTSpecial Weather StatementCHSAllendale32 min
May 21, 3:44 PM EDTSpecial Weather StatementCHSAllendale46 min
May 21, 5:08 PM EDTSpecial Weather StatementCHSHampton37 min
May 21, 5:59 PM EDTSpecial Weather StatementCHSHampton46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.